Schizophrenia.com

Antipsychotic with no sexual side effects?


#1

I am 24 yr old male and take invega sustenna for psychosis and have sexual problems I know seroquel,abilify and some others antipsychotics have supposedly less sexual side effects and was wondering what experience do you guys have with them and sexual dysfunction?


#2

I take geodon and it seems to have a very minimal sexual aspect- i can make things function if i try. I am also on xanax, it has me too mellowed out to get excited most of the time. I watched alot of porn when I was psychotic and now I dont nearly as much, just to be honest. I was 19 and spent most of my free time lifting weights and boxing, so i was kinda testy, no not kinda testy, testy like a jar full of testicles. You get the point…

But if you have a partner, i would maybe try geodon or abilify, I have heard from another person that invega made him incapable of ejaculation.


#3

+1 for abilify,

I have no sexual side effects from abilify but sex drive was way down from amisulpride (solian)

No I cant stop, I am like a little bunny. lol.


#4

how much mg do you take anthony and what for?


#5

i have had seroquel, abilify and zyprexa
and im craving no more. i used too crave but with the meds its more
easy going. yet i do miss that good old sleep after having an orgasm
so i do yet not as often


#6

iv been researching alot about this and found out that prolactin isn’t always the problem for sexual dysfunction I hope something can work for me or I dont think I can live like this with no sexual feelings…


#7

Clozaril and Risperidone… at least my son doesn’t complain of it and he has on other medications. Based on “private time” I would have to say not. Glad he’s not on here yet :wink:


#8

In response to you Revv,

I take 5mg of abilify for 2 psychotic episodes, diagnosed with schizoprenoform over 7 years ago now.

Schizoprenoform is milder schizophrenia and 2/3 of cases people go on to develop schizophrenia.

Sexual side effects are non existant,I find weight training increases my desire even more, to the point where My sex drive is through the roof.


#9

Been taking risperdal for 8yrs. Never tried other, i am just worried that i will go into depression and psychosis if i switch to another med. i had psychosis before started med. that was in 2006 and had one psychosis last year thats 6 yrs. without psychosis and the reason i had the psychosis because i was drinking almost every night continuously for years and taking the med before bed. My sex drive was much better, probably alcohol reduced the effectiveness. Now its the middle from my natural.


#10

For years and years meds killed the urge. But lately parts of myself have been waking up.

I never have good luck with women, so I sort of gave up trying to look for that sort of companionship.
I told my kid sis when she match makes that women don’t want an SZ guy. She keeps firing back with women don’t mind Sz, they didn’t want a guy who had a toddler kid sister handcuffed to his belt loops.

I guess chaining a kid to your pants does sort of cut down the suave factor. (I didn’t want her to get kidnapped if we went out.)


#11

Thinking of using Passian RX supplement, any one ever tried it?


#12

Hi Revv,

My partner is on the same medication and he too has sexual dysfunction. It’s frustrating for the both of us and I too have been wondering if there is any sort of medication out there.


#13

I personally did not like this med, but Abilify was pretty good in the libido dept.


#14

Anyone else taking abilify? Would like to hear your experience with Abilify


#15

The worse one for me was risperidone, i couldn’t even imagine a sexual encounter with my partner.


#16

I’m also on abilify and have not had any problems with my sex drive at all.
Respridal didn’t effect my libido either. Considering I’m in my prime, I don’t think anything will effect my drive.


#17

hey,

Most things I’ve heard regards anti depressants…

Antipsychotics usually aren’t a problem but raised prolactin from risperadal is a problem in itself…I got off of it cause I’m male and got sore nipples…bailed when the doctor said it could cause a male to lactate! ■■■■ that!

Seriously…you need to talk to your doctor…I’ve found most doctors have seen an awefull lot of strange things and no question is ever a problem! I adopt that approach even with my gp!

A friend in the struggle,

rogueone.


#18

too be honest, i had performance anxiety on and off with my last girlfriend, i was not stable at the time, i had major mood swings i would weep a lot very bad times looking back, my mood was similar to the weather kept changing.


#19

Hey revv. Abilify, Geodon, Latuda, Saphris, and the old, typical antipsychotics do not have sexual side effects. Risperdal and its twin Invega are notorious for causing sexual side effects. If it’s an issue for you, then I recommend talking with your pdoc to find an alternate med. Good luck!


#20

I’ve been on Latuda for almost 3 years, and I have zero sexual side effects. Plus, it works great on reducing positive symptoms for me!

Blessings,

Anthony